Georgia, 2003Damaging Wind in Georgia, March 19, 2003
March 19, 2003 · NWS JAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 19, 3:00 PM EST, 3 hours earlier.
Area forecast discussion, Mar 19, 3:00 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EST WED MAR 19 2003
CURRENTLY...WV IMAGERY CONTINUES SHOWS DRY AIR ALOFT WITH UPR RIDGE
AXIS ALONG THE EASTERN SEABOARD. CLOSED UPR LOW CONTINUES TO SPIN
OVER THE PLAINS. AT THE SFC A WEAK BARELY NOTICIBLE BOUNDARY IS
LINGERING ACRS THE CWA AND LOOKS TO RESIDE N OF JAX BUT S OF SSI PER
WIND & DEW PT ANALYSIS. MOSAIC RADAR SHOWS ECSB ADVANCING INLAND
WITH A FEW SHRA NOTED OVER THE AREA. A BREEZY DAY ACRS WITH TEMPS
WARMING INTO THE LOWER 80S INLAND AND MID 70S COAST. DEW PTS ARE
SUMMERLIKE...IN THE LOWER 70S. WILL INCLUDE CHC OF TSRA MAINLY FOR
THE EVE HOURS ACRS FL AS THE LOWER LVLS ARE VERY UNSTABLE AND DUE TO
THE PRESENCE OF THE PREVIOUSLY MENTIONED BOUNDARIES. WILL CONTINUE
WITH CHC POPS OVERNIGHT FOR GA AS THIS IS AREA IS CLOSEST TO ENERGY
ADVANCING DOWNSTREAM FROM THE STRONG STORM APPROACHING THE UPR MS
VALLEY.
SHORT TERM FORECAST...A VERY UNSTABLE AIRMASS WITH AFTN CAPES
APPROACHING 2000-2800 J/KG AND LI/S OF -4 TO -6 WILL PERSIST THRU
FRI AS THE CWA REMAINS IN THE WARM SECTOR OF THE APPROACHING COLD
FRONT EXTENDING FROM THE AFOREMENTIONED SFC LOW. MODELS ARE IN GOOD
AGREEMENT WRT TO THE TIMING AND THE DYNAMICS ASSOCIATED WITH THIS
FRONT...BRINGING A SERIES OF UPR LVL PRE-FRONTAL IMPULSES OVER THE
AREA FROM THE GOMEX AND AN 850MB JET OF NEAR 35 TO 40 KTS THRU EARLY
FRI. BY 18Z FRI...THE COLD FRONT EXTENDS FROM KSSI TO KGNV...THEN
CONTINUES A SSE PROGRESSION THRU THE CWA FRI NIGHT. WILL CONTINUE
WITH SCT POPS ACRS THE FA THROUGH FRI...WITH THE HIGHEST POPS IN GA
AND THE SUWANNEE VALLEY AREA. EHI/S ARE VERY IMPRESSIVE PER THE
MESOETA THRU THE PERIOD WITH THE HIGHEST VALUES OF 2.0-2.9 ALONG THE
EAST COAST FROM KSSI TO KSGJ THU AFTN. ALTHOUGH MEAN LAYER MOISTURE
WILL BE LIMITED THU AS UPR LVL RIDGE AXIS EXIST THE EASTERN
SEABOARD...BELIEVE WHEN SCT STORMS DO POP...THE GREATEST CONCERNS
WILL BE STRONG WINDS. FRONT CONTINUES TO SAG ACRS CENTRAL FL SAT AS
HIGH PRESS BUILDS INTO THE REGION FROM THE W.
EXTENDED...GFS CONTINUES TO KEEP BULK OF MOISTURE ALONG THE
LINGERING FRONTAL BOUNDARY OVER S FL LATE SUN INTO MON AS SFC HIGH
PRESS BUILDS INTO THE N GULF COAST REGION. THE HIGH IS SHOWN TO
SUPPRESS MOST PRECIP S OF THE CWA...BUT WITH A DECENT MID LVL TROUGH
DIGGING INTO THE AREA WILL CONTINUE WITH SLIGHT CHC/LOW CHC POPS
LATE SUN INTO MON. TUE WILL INCLUDE A SLIGHT CHC OF COASTAL SHRA AS
SFC HIGH BUILDS N OF THE AREA. FLOW VEERS SE WED IN ADVANCE OF NEXT
FRONTAL SYSTEM APPROACHING FROM THE W. TEMPS GENERALLY AOA CLIMO
WITH HIGHS IN THE MID TO UPR 70S AND LOWS IN THE LWR 50S.
MARINE...SCEC ACRS THE GA WATERS FOR TONIGHT. STILL BELIEVE SCA
POSSIBLE THU WITH TIGHTENING PGRAD AHEAD OF APPROACHING COLD FRONT.
FIRE WX...NO CONCERNS.
CCF...
FCSTID = 24
AMG 65 82 65 78 / 30 50 50 60
SSI 66 74 68 76 / 30 40 40 50
JAX 67 81 67 80 / 30 40 40 50
SGJ 69 79 69 79 / 30 30 30 40
GNV 68 86 67 82 / 30 30 40 50
OCF 69 86 67 82 / 30 30 30 50
.JAX...
FL...NONE.
GA...NONE.
PUBLIC...BROYLES
MARINE/FIRE WX...CARROLL
Hazardous weather outlook, Mar 19, 11:45 AM EST, 6 hours 15 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1145 AM EST WED MAR 19 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...RIVER FLOODING CONTINUES ACROSS THE AREA...
...A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...
AREA RIVERS WILL CONTINUE ABOVE FLOOD STAGE. PLEASE REFER TO THE
LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION.
WARM MOIST UNSTABLE AIR...IN COMBINATION WITH A SEABREEZE AND AN OLD
FRONTAL BOUNDARY TO PRODUCE ISOLATED STRONG THUNDERSTORMS DURING THE
AFTERNOON AND EVENING HOURS. A FEW OF THESE STORMS COULD BECOME
SEVERE WITH DAMAGING WINDS AND HAIL.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE POTENTIAL FOR SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS
EXISTS THROUGH FRIDAY ACROSS THE FORECAST AREA. LOCALIZED HEAVY
RAINFALL IS ALSO POSSIBLE.
AREA RIVERS WILL LIKELY CONTINUE NEAR OR ABOVE FLOOD STAGE THROUGH
THE PERIOD.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IN THEIR AREA IF
WARNINGS ARE ISSUED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
CARROLL
In the hours before
Special weather statement, Mar 19, 5:01 PM EST, 59 minutes before
FLZ038-192240-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
501 PM EST WED MAR 19 2003
A STRONG THUNDERSTORM NEAR ANDALUSIA WILL PRODUCE HEAVY
DOWNPOURS...GUSTY WINDS UP TO 50 MPH...AND FREQUENT LIGHTNING.
AREAS AFFECTED WILL INCLUDE ANDALUSIA AND ESPANOLA. MOVEMENT IS TO
THE NORTHEAST AT 25 MPH.
MZ
Special weather statement, Mar 19, 5:06 PM EST, 54 minutes before
FLZ033-192230-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 PM EST WED MAR 19 2003
...STRONG THUNDERSTORMS WILL IMPACT ST JOHNS COUNTY THROUGH 530 PM...
AT 506 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES WEST OF ST.
AUGUSTINE SOUTH...OR ABOUT 4 MILES SOUTHWEST OF ST. AUGUSTINE...
MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND ST. AUGUSTINE SOUTH...ST. AUGUSTINE
SHORES...ST. AUGUSTINE BEACH...BUTLER BEACH...VILANO BEACH...
ANASTASIA AND SOUTH PONTE VEDRA BEACH THROUGH 530 PM EST. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
SHASHY
Special weather statement, Mar 19, 5:16 PM EST, 44 minutes before
FLZ037-192300-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 PM EST WED MAR 19 2003
A STRONG THUNDERSTORM NEAR OVER FLORAHOME...CARRAWAY...AND HOLLISTER
WILL MOVE NORTHEAST PRODUCING HEAVY RAIN AND GUSTY WINDS UP TO 50
MPH WITH POSSIBLE MINOR WIND DAMAGE...AND FREQUENT LIGHTNING. SMALL
HAIL MAY ALSO OCCUR.
MZ
Special weather statement, Mar 19, 5:16 PM EST, 44 minutes before
FLZ037-192300-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 PM EST WED MAR 19 2003
A STRONG THUNDERSTORM NEAR FLORAHOME...CARRAWAY...AND HOLLISTER WILL
MOVE NORTHEAST PRODUCING HEAVY RAIN AND GUSTY WINDS UP TO 50 MPH
WITH POSSIBLE MINOR WIND DAMAGE...AND FREQUENT LIGHTNING. SMALL
HAIL MAY ALSO OCCUR.
MZ
Special weather statement, Mar 19, 5:29 PM EST, 31 minutes before
GAZ132-192315-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
529 PM EST WED MAR 19 2003
A STRONG THUNDERSTORM IS LOCATED NEAR AMBROSE. STRONG WINDS UP TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY
RAIN AND FREQUENT LIGHTNING WILL OCCUR WITH HAIL POSSIBLE. MOVEMENT
IS TO THE NORTHEAST AT 30 MPH. AREAS AFFECTED WILL INCLUDE AMBROSE
TO PRIDGEN.
MZ
Special weather statement, Mar 19, 5:32 PM EST, 28 minutes before
FLZ032-033-037-192315-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
532 PM EST WED MAR 19 2003
...STRONG THUNDERSTORMS WILL IMPACT CLAY...PUTNAM...AND ST
JOHNS COUNTIES THROUGH 615 PM...
AT 532 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES EAST OF FLORAHOME...
OR ABOUT 9 MILES NORTH OF INTERLACHEN...MOVING NORTHEAST AT 20 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
FLORAHOME...CARRAWAY...BOSTWICK...PENNEY FARMS AND GREEN COVE SPRINGS
THROUGH 615 PM EST. ADDITIONAL STORMS WILL BE OVER SOUTHERN ST JOHNS
COUNTY AND NEAR THE COAST. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
SHASHY
Thunderstorm Wind, Coffee
- When
- March 19, 6:00 PM EST
- Where
- Coffee County, 10 mi NW of Douglas
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.600, -82.967
Satilla REMC employees reported large trees and power lines down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Tennessee, March 19, 20031 death · 1 injured · $100,000 · F1 · 1 event
- Flash Flooding and Hail in Georgia, March 19 to 21, 2003$212,000 · 2.5 in hail · 69 events
- Tornadoes and Hail in Alabama, March 19, 20033 injured · $301,000 · F1 · 5 events
- Hail and Damaging Wind in Florida, March 19, 2003$100,000 · 1 in hail · 2 events
- Damaging Wind in Missouri, March 19, 2003$50,000 · 75 kt wind · 1 event
- Tornado in Tennessee, March 19, 20031 injured · $10,000 · F1 · 1 event
- Tornado and Hail in Alabama, March 19, 2003F1 · 4 events
- Hail in Alabama, March 19, 2003$35,000 · 4 in hail · 1 event
- Tornado in Tennessee, March 19, 2003$10,000 · F1 · 1 event
- Hail in Georgia, March 19, 2003$25,000 · 1 in hail · 1 event
- Flash Flooding and Hail in Tennessee, March 19, 20031 in hail · 19 events
- Hail and Damaging Wind in Kentucky, March 19, 2003$20,000 · 2.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5341506.